MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG15160-0615-1S
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: product analysis of fg15160-0615-1s, lot#jl21-005 as found condition (condition of returned device): a pipeline flex embolization device and phenom-27 catheter were returned for analysis within a shipping box; within an opened pipeline flex embolization device outer carton and within a sealed tyvek biohazard pouch.The phenom-27 catheter was returned in two segments.Visual inspection/damage location details: the inner diameter (id) of the phenom-27 microcatheter was found to be 0.027¿ per ifu (instructions for use).Per pipeline flex embolization device instructions for use (ifu): ¿the pipeline flex embolization device is designed to be delivered through a compatible micro catheter of 0.027¿ inside diameter.Therefore, the phenom-27 micro catheter was found to be compatible for use with the pipeline flex embolization device.The phenom hub was returned separated at proximal end of strain relief.The phenom-27 catheter distal segment total length was measured to be ~161.2cm.The phenom useable length was unable to be measured.Upon visual inspection, no damages were found with the phenom hub.The catheter body was found to be flattened at ~12.0cm for ~1.3cm from distal tip.No damages were found with the marker band.The distal tip was found to be damaged.No other anomalies were observed.Testing/analysis (including sem reports): the phenom-27 catheter was unable to be used for resistance testing due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ was unable to be confirmed.Possible causes for "catheter resistance" are patient vessel tortuosity, catheter damage/device damage, or insufficient catheter flushing.It is likely the damage to the catheter body (flattened) and vessel tortuosity contributed to the resistance in catheter.The customer reported patient vessel tortuosity as severe.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a pipeline flex with shield that failed to open at the distal end and had resistance with r esheathing in the phenom 27 microcatheter.  the patient was undergoing a procedure for flow diverter implantation.Vessel tortuosity was severe.  it was reported that the devices were prepared and the catheter flushed per the instructions for use (ifu).During deployment, when the pipeline was more than 50% deployed, the pipeline distal end failed to open.After 2 attempts of resheathing, the physician observed fish-mouth deformation at the distal end of the braid and the middle segment was also not opened at the bend.Resheathing in the phenom 27 microcatheter was then attempted again but was not able to and the middle section of the pipeline remained unopened.It was noted the pipeline was not positioned in a bend.The pipeline was resheathed more than 2 times.No additional steps or devices were tried to open the pipeline.The physician then removed the system together and replaced both devices to complete the case successfully.There was no harm or injury to the patient.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16195560
Report Number2029214-2023-00080
Device Sequence Number14969036
Product Code KRA
UDI-Device Identifier00847536041882
UDI-Public00847536041882
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K180959
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberFG15160-0615-1S
Device Catalogue NumberFG15160-0615-1S
Device Lot NumberJL21-005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Initial Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Patient SexMale
Patient Weight65 KG